Chad grew up as “the shy, artsy kid” in a small town in central Kentucky. At the age of 5, he was selected to perform in his school’s Christmas show. He fell in love with the stage and never wanted to leave. He chased his dreams and discovered that dance was what made him “feel the most me.” This passion brought Chad to New York, where he performs all over the city. Chad also believes the charity work he did helped him through his HIV diagnosis.
Before his diagnosis, Chad did a lot of fundraising for a nonprofit organization dedicated to supporting those living with HIV in the entertainment industry. He feels this experience helped him through the early, difficult stages of diagnosis. He heard of the stigma surrounding HIV, including that it was a death sentence. Through his work with the nonprofit, though, Chad knew that there were HIV treatment options available. But what helped Chad the most was when he told his parents about his HIV diagnosis and his mother reminded him, “You’re not broken. You’re still the same person. You’re just you. And you’re going to continue to be you.”
“What I really hope other people will see from me sharing my story is that someone who is HIV positive can still go about being active and continue to go after their dreams.”
What is BIKTARVY®?
BIKTARVY is a complete,
BIKTARVY does not cure
IMPORTANT SAFETY INFORMATION
What is the most important information I should know about BIKTARVY?
BIKTARVY may cause serious side effects:
- Worsening of hepatitis B (HBV) infection. If you have both
HIV-1and HBV and stop taking BIKTARVY, your HBV may suddenly get worse. Do not stop taking BIKTARVY without first talking to your healthcare provider, as they will need to monitor your health.
Who should not take BIKTARVY?
Do not take BIKTARVY if you take:
- any other medicines to treat
What are the other possible side effects of BIKTARVY?
Serious side effects of BIKTARVY may also include:
- Changes in your immune system. Your immune system may get stronger and begin to fight infections. Tell your healthcare provider if you have any new symptoms after you start taking BIKTARVY.
- Kidney problems, including kidney failure. Your healthcare provider should do blood and urine tests to check your kidneys. If you develop new or worse kidney problems, they may tell you to stop taking BIKTARVY.
- Too much lactic acid in your blood (lactic acidosis), which is a serious but rare medical emergency that can lead to death. Tell your healthcare provider right away if you get these symptoms: weakness or being more tired than usual, unusual muscle pain, being short of breath or fast breathing, stomach pain with nausea and vomiting, cold or blue hands and feet, feel dizzy or lightheaded, or a fast or abnormal heartbeat.
- Severe liver problems, which in rare cases can lead to death. Tell your healthcare provider right away if you get these symptoms: skin or the white part of your eyes turns yellow, dark “tea-colored” urine, light-colored stools, loss of appetite for several days or longer, nausea, or stomach-area pain.
The most common side effects of BIKTARVY in clinical studies were diarrhea (6%), nausea (6%), and headache (5%). Tell your healthcare provider if you have any side effects that bother you or don’t go away.
What should I tell my healthcare provider before taking BIKTARVY?
- All your health problems. Be sure to tell your healthcare provider if you have or have had any kidney or liver problems, including hepatitis virus infection.
- All the medicines you take, including prescription and over-the-counter medicines, antacids, laxatives, vitamins, and herbal supplements. BIKTARVY and other medicines may affect each other. Keep a list of all your medicines and show it to your healthcare provider and pharmacist, and ask if it is safe to take BIKTARVY with all of your other medicines.
- If you are pregnant or plan to become pregnant. It is not known if BIKTARVY can harm your unborn baby. Tell your healthcare provider if you become pregnant while taking BIKTARVY.
- If you are breastfeeding (nursing) or plan to breastfeed. Do not breastfeed.
HIV-1can be passed to the baby in breast milk.